Jump to content

Photo

Accutane Not Drying Up Skin Enough?

accutane cystic acne nodular dry skin moisturiser cyst aha alpha hydroxy acid

2 replies to this topic

#1 jayp9212

jayp9212

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 11-June 12

Posted 11 June 2012 - 03:24 PM

Hi, I'm a 19 yo male who's been suffering from cystic acne for several years from senior highschool years up until now.

My skin used to be perfect without ANY pimples, freckles, wrinkles(lol), etc etc, but for some reason (possibly due to my genetics, according to my dermatologist), I began to develop mild/moderate form of acnes around my cheeks which later have developed into hideous cysts (you know.. those red, inflamed and painful ones :( ).

So I'm now on accutane (which I should've started a LONG time ago..sigh haha), and I'm starting my 6th week today. During my 2nd and 3rd weeks, accutane did really dry up my skin to the point where pretty much my entire face started to peel and become flaky. And of course my lips started drying up too.

But once all the dryness has been subdued in my 4th and 5th week, my skin kind of regained its normal moisture level and there was no more dryness...as least not as much as before.

On my second visit to derm, she gave me a cerave moisturizing lotion,but she did not really specifically tell me when/how to use or where to apply it. So I went online and read ppl's reviews on it, and it appeared to me that mostly people who are ON accutane and have dry skin FROM the medication are using cerave.

My question is, should I continue to use cerave lotion on my cystic acne? Because my skin isn't really dry anymore, although I'm continually taking accutane (which leads me to another question... is this supposed to be happening? I thought the main purpose of accutane was to completely dry out the skin to get rid of acne). I'm afraid the lotion that is put on already moist face might clog up the pores and may worsen the acne.

Also, for anyone with cystic acne who are using cerave lotion, do you apply it only on the locations where you experience dryness or do you also put the lotion directly on the cystic acne? I've been doing the latter and hopefully I wasn't worsening my acne myself haha



Anyhow, thanks for taking your time to read my story/questions. I feel like I just kinda rambled on but I hope it was clear enough.
Thanks in advance for your advice and help!


Jay

#2 Guest_*Spiro*_*

Guest_*Spiro*_*
  • Guests
  • Posts & Likes

Posted 11 June 2012 - 05:14 PM

Hey Jay!
I am starting month 4 Thursday, and also am using CeraVe products. I love them. I am not that dry on the medication either. Thanks to the moisturizing cream. I just think that it is doing its job. If your lips are dry I think that you are drying out good enough. Talk to your dermatologist about it and see but my derm thinks I am dry enough and my face isn't flaky all over the place! Consider yourself lucky that you aren't too!

I put the cream all over my face even on the pimples. If yours are popped and open sores type thing I would use neosporin on those and use the cream on the places without the open sores if that makes sense!!

Good luck!

#3 jayp9212

jayp9212

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 11-June 12

Posted 17 June 2012 - 12:57 AM

Hi BeautifulDisasters, thanks for your reply!

Where can I get neosporin? Is it an otc medication that doesn't need Dr's prescriptions?

And btw, how's your progress on accutane? I'm on my 6th week now, and I can't say it's gotten worse than before but I don't really see any big

improvements. Let me hear how you are doing!

Thanks.

Edited by jayp9212, 17 June 2012 - 01:00 AM.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users